Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 157956, 11 pages
http://dx.doi.org/10.1155/2013/157956
Research Article

Couple of the Variational Iteration Method and Legendre Wavelets for Nonlinear Partial Differential Equations

1College of Computer, National University of Defense Technology, Changsha 410073, China
2China Aerodynamics Research and Development Center, Mianyang, Sichuan 621000, China

Received 17 October 2012; Revised 27 December 2012; Accepted 27 December 2012

Academic Editor: Francisco Chiclana

Copyright © 2013 Fukang Yin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1994. View at Zentralblatt MATH · View at MathSciNet
  2. G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501–544, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. G. Adomian, “Solutions of nonlinear P. D. E,” Applied Mathematics Letters, vol. 11, no. 3, pp. 121–123, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  4. Q. Esmaili, A. Ramiar, E. Alizadeh, and D. D. Ganji, “An approximation of the analytical solution of the Jeffery-Hamel flow by decomposition method,” Physics Letters A, vol. 372, no. 19, pp. 3434–3439, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. A.-M. Wazwaz, “A new algorithm for calculating Adomian polynomials for nonlinear operators,” Applied Mathematics and Computation, vol. 111, no. 1, pp. 53–69, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. Momani and Z. Odibat, “Analytical solution of a time-fractional Navier-Stokes equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 488–494, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J.-H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, no. 3-4, pp. 257–262, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37–43, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  9. J.-H. He, “The homotopy perturbation method nonlinear oscillators with discontinuities,” Applied Mathematics and Computation, vol. 151, no. 1, pp. 287–292, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method for solving fourth-order boundary value problems,” Mathematical Problems in Engineering, vol. 2007, Article ID 98602, 15 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method for solving partial differential equations,” Zeitschrift für Naturforschung A, vol. 64, no. 3-4, pp. 157–170, 2009. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  12. S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method and Padé approximants for solving Flierl-Petviashivili equation,” Applications and Applied Mathematics, vol. 3, no. 2, pp. 224–234, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S. J. Liao, “An approximate solution technique not depending on small parameters: a special example,” International Journal of Non-Linear Mechanics, vol. 30, no. 3, pp. 371–380, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. J. Liao, “Boundary element method for general nonlinear differential operators,” Engineering Analysis with Boundary Elements, vol. 20, no. 2, pp. 91–99, 1997. View at Google Scholar · View at Scopus
  15. J. H. He, “Variational iteration method—a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Publisher · View at Google Scholar · View at Scopus
  16. J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J.-H. He, “Variational principles for some nonlinear partial differential equations with variable coefficients,” Chaos, Solitons & Fractals, vol. 19, no. 4, pp. 847–851, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J.-H. He and X.-H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108–113, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. J.-H. He and X.-H. Wu, “Variational iteration method: new development and applications,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 881–894, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J.-H. He, “Variational iteration method—some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. H. He, G. C. Wu, and F. Austin, “The variational iterational method which should be follow,” Nonlinear Science Letters A, vol. 1, no. 1, pp. 1–30, 2010. View at Google Scholar
  22. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. J. H. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. View at Publisher · View at Google Scholar
  24. G. Hariharan, K. Kannan, and K. R. Sharma, “Haar wavelet method for solving Fisher's equation,” Applied Mathematics and Computation, vol. 211, no. 2, pp. 284–292, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. Ü. Lepik, “Numerical solution of evolution equations by the Haar wavelet method,” Applied Mathematics and Computation, vol. 185, no. 1, pp. 695–704, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. G. Venkatesh, S. K. Ayyaswamy, and S. Raja Balachandar, “The Legendre wavelet method for solving initial value problems of Bratu-type,” Computers & Mathematics with Applications, vol. 63, no. 8, pp. 1287–1295, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. S. A. Yousefi, “Legendre wavelets method for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 1417–1422, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. R. K. Pandey, N. Kumar, A. Bhardwaj, and G. Dutta, “Solution of Lane-Emden type equations using Legendre operational matrix of differentiation,” Applied Mathematics and Computation, vol. 218, no. 14, pp. 7629–7637, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. F. Yin, J. Song, F. Lu, and H. Leng, “A coupled method of Laplace transform and legendre wavelets for Lane-Emden-type differential equations,” Journal of Applied Mathematics, vol. 2012, Article ID 163821, 16 pages, 2012. View at Publisher · View at Google Scholar
  30. L. M. B. Assas, “Variational iteration method for solving coupled-KdV equations,” Chaos, Solitons and Fractals, vol. 38, no. 4, pp. 1225–1228, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. Z. M. Odibat, “Construction of solitary solutions for nonlinear dispersive equations by variational iteration method,” Physics Letters A, vol. 372, no. 22, pp. 4045–4052, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. E. M. Abulwafa, M. A. Abdou, and A. A. Mahmoud, “The solution of nonlinear coagulation problem with mass loss,” Chaos, Solitons & Fractals, vol. 29, no. 2, pp. 313–330, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. E. M. Abulwafa, M. A. Abdou, and A. A. Mahmoud, “Nonlinear fluid flows in pipe-like domain problem using variational-iteration method,” Chaos, Solitons & Fractals, vol. 32, no. 4, pp. 1384–1397, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. N. Bildik and A. Konuralp, “The use of variational iteration method, differential transform method and adomian decomposition method for solving different types of nonlinear partial differential equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 65–70, 2006. View at Google Scholar · View at Scopus
  35. S. Momani and S. Abuasad, “Application of He's variational iteration method to Helmholtz equation,” Chaos, Solitons & Fractals, vol. 27, no. 5, pp. 1119–1123, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. S. Momani and Z. Odibat, “Numerical comparison of methods for solving linear differential equations of fractional order,” Chaos, Solitons & Fractals, vol. 31, no. 5, pp. 1248–1255, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. S. T. Mohyud-Din, M. A. Noor, K. I. Noor, and M. M. Hosseini, “Solution of singular equation by He's variational iteration method,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, no. 2, pp. 81–86, 2010. View at Google Scholar · View at Scopus
  38. N. H. Sweilam and M. M. Khader, “Variational iteration method for one dimensional nonlinear thermoelasticity,” Chaos, Solitons & Fractals, vol. 32, no. 1, pp. 145–149, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. D. D. Ganji, H. Tari, and M. Bakhshi Jooybari, “Variational iteration method and homotopy perturbation method for nonlinear evolution equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1018–1027, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. Z. Odibat and S. Momani, “Numerical methods for nonlinear partial differential equations of fractional order,” Applied Mathematical Modelling, vol. 32, no. 1, pp. 28–39, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  41. E. Hizel and S. K. Küçükarslan, “A numerical analysis of the Burgers-Poisson (BP) equation using variational iteration method,” in Proceedings of the 3rd WSEAS International Conference on Applied and Theoretical Mechanics, Tenerife, Spain, December 2007.
  42. S. T. Mohyud-Din and M. A. Noor, “Modified variational iteration method for solving Fisher's equations,” Journal of Applied Mathematics and Computing, vol. 31, no. 1-2, pp. 295–308, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. M. A. Noor and S. T. Mohyud-Din, “Variational iteration method for solving higher-order nonlinear boundary value problems using He's polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 2, pp. 141–156, 2008. View at Google Scholar · View at Scopus
  44. M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for heat and wave-like equations,” Acta Applicandae Mathematicae, vol. 104, no. 3, pp. 257–269, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for solving Helmholtz equations,” Computational Mathematics and Modeling, vol. 20, no. 1, pp. 40–50, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. M. A. Noor and S. T. Mohyud-Din, “Variational iteration method for fifth-order boundary value problems using He's polynomials,” Mathematical Problems in Engineering, vol. 2008, Article ID 954794, 12 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for solving fourth-order boundary value problems,” Journal of Applied Mathematics and Computing, vol. 29, no. 1-2, pp. 81–94, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for Goursat and Laplace problems,” World Applied Sciences Journal, vol. 4, no. 4, pp. 487–498, 2008. View at Google Scholar
  49. S. Abbasbandy, “A new application of He's variational iteration method for quadratic Riccati differential equation by using Adomian's polynomials,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 59–63, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. S. Abbasbandy, “Numerical solution of non-linear Klein-Gordon equations by variational iteration method,” International Journal for Numerical Methods in Engineering, vol. 70, no. 7, pp. 876–881, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  51. S. T. Mohyud-Din and M. A. Noor, “Solving Schrödinger equations by modified variational iteration method,” World Applied Sciences Journal, vol. 5, no. 3, pp. 352–357, 2008. View at Google Scholar
  52. S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Modified variational iteration method for solving Sine Gordon equations,” World Applied Sciences Journal, vol. 5, no. 3, pp. 352–357, 2008. View at Google Scholar
  53. M. A. Noor and S. T. Mohyud-Din, “Solution of singular and nonsingular initial and boundary value problems by modified variational iteration method,” Mathematical Problems in Engineering, vol. 2008, Article ID 917407, 23 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  54. M. A. Noor and S. T. Mohyud-Din, “Variational iteration decomposition method for solving eighth-order boundary value problems,” Differential Equations and Nonlinear Mechanics, vol. 2007, Article ID 19529, 16 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  55. M. M. Hosseini, “Adomian decomposition method with Chebyshev polynomials,” Applied Mathematics and Computation, vol. 175, no. 2, pp. 1685–1693, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  56. W. C. Tien and C. K. Chen, “Adomian decomposition method by Legendre polynomials,” Chaos, Solitons and Fractals, vol. 39, no. 5, pp. 2093–2101, 2009. View at Publisher · View at Google Scholar · View at Scopus
  57. Z. Odibat, “On Legendre polynomial approximation with the VIM or HAM for numerical treatment of nonlinear fractional differential equations,” Journal of Computational and Applied Mathematics, vol. 235, no. 9, pp. 2956–2968, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  58. M. Razzaghi and S. Yousefi, “The Legendre wavelets operational matrix of integration,” International Journal of Systems Science, vol. 32, no. 4, pp. 495–502, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  59. F. Mohammadi and M. M. Hosseini, “A new Legendre wavelet operational matrix of derivative and its applications in solving the singular ordinary differential equations,” Journal of the Franklin Institute, vol. 348, no. 8, pp. 1787–1796, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet